Illinois, 2007

Strong Wind in Illinois, February 19, 2007

February 19, 2007 · NWS PAH · 1 event in 1 county or zone

Strong southerly winds gusted up to 49 MPH at the Carbondale airport. The strong winds occurred in advance of a cold front that extended from the Upper Mississippi Valley to the central Plains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Strong southerly winds gusted up to 49 MPH at the Carbondale airport. The strong winds occurred in advance of a cold front that extended from the Upper Mississippi Valley to the central Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 19, 2:49 AM CST, 9 hours 11 minutes earlier.

Area forecast discussion, Feb 19, 2:49 AM CST, 9 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CST MON FEB 19 2007

.DISCUSSION...

BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE THE EFFECTS OF A WEAK
FRONTAL SYSTEM THAT WILL MOVE ACROSS THE REGION STARTING LATE
TONIGHT THROUGH TUESDAY EVENING...AND THEN THE POTENTIAL FOR SEVERE
WEATHER NEXT SATURDAY AS A STRONG STORM SYSTEM TRACKS JUST TO THE
NORTH AND WEST OF OUR CWA.

AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST TODAY...A WEAK
FRONTAL SYSTEM WILL MOVE TOWARD THE REGION FROM THE NORTHERN PLAINS.
IN THE MEANTIME...HIGH CLOUDS IN ADVANCE OF THIS SYSTEM WILL
OVERSPREAD THE MID MISSISSIPPI VALLEY. FROM MID MORNING TO LATE THIS
AFTERNOON MODELS ARE FORECASTING SOUTH SOUTHWEST WINDS OF 40-45
KNOTS AT THE 925MB LEVEL...BUT MODEL SOUNDINGS SHOWING A FAIRLY
STRONG INVERSION BELOW THAT LEVEL...SO LITTLE IF ANY MIXING SHOULD
OCCUR. THEREFORE SURFACE WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA
TODAY. WE MAY ISSUE AN SPS A LITTLE LATER...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON EAST/WEST HIGHWAYS...JUST IN CASE.

DONT EXPECT ANY PRECIP UNTIL AFTER MIDNIGHT TONIGHT WITH THE
APPROACHING SYSTEM. THROUGH 12Z TUESDAY MORNING...NAM/WRF NOT
SHOWING ANY MEASURABLE QPF AT ALL...BUT GFS A LITTLE WETTER (AS
USUAL). MODELS SHOWING THE HIGHEST THETA-E AIR OVER THE SOUTHWEST
SECTIONS LATE TONIGHT...SO WENT WITH THE HIGHEST POPS (CHC) THERE.

THINGS COME TOGETHER BETTER ON TUESDAY AS LAYER MOISTURE INCREASES
ALONG WITH THE ACTUAL FROPA. BETTER CHANCES FOR PRECIP ON TUESDAY
SHOULD BE ACROSS THE NORTHERN THIRD OF THE CWA WHERE A SHORT WAVE
WILL TRACK EAST JUST BEHIND THE FRONT...SO WENT WITH LIKELY POPS
THERE AND CHC POPS EVERYWHERE ELSE. STABILITY INDICES HINTING AT THE
POSSIBILITY OF THUNDER ALONG OR JUST NORTH OF THE MO/AR AND KY/TN
BORDERS...BUT SINCE NO ONE ON EITHER SIDE OF ME WANTED TO INCLUDE
THUNDER...I TOOK IT OUT. EXPECT PRECIP TO LINGER OVER THE
SOUTHEASTERN HALF OF THE CWA INTO THE EVENING HOURS ON TUESDAY...AND
THEN GONE AFTER MIDNIGHT.

IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE WILL DOMINATE KEEPING THE
REGION DRY WITH AT OR ABOVE NORMAL TEMPERATURES FOR THE REST OF THE
WEEK. ALTHOUGH I WILL MAKE NO CHANGES BEYOND SIXTH PERIOD...A
CURSORY GLANCE OR TWO AT THE SYSTEM SCHEDULED FOR THIS FRIDAY AND
SATURDAY CERTAINLY GETS ONE'S ATTENTION. LAST FEW GFS RUNS CONTINUE
TO SHOW A VERY STRONG SURFACE LOW AND NEGATIVELY TILTED UPPER TROUGH
TRACKING JUST TO THE NORTH AND WEST OF OUR CWA. BY 18Z SATURDAY
MODELS ALSO FORECASTING SURFACE DEWPOINTS OF >60 DEGREES F AND 850
DEWPOINTS OF 10-12 DEGREES C. DURING THE SAME TIME FRAME...MODELS
ALSO SHOWING IMPRESSIVE WIND SHEAR...BOTH DIRECTIONAL AND SPEED. IF
ALL OF THESE PARAMETERS COME TOGETHER AS FORECAST...THE POTENTIAL
FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK CERTAINLY EXISTS. WE WILL
CONTINUE TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS SITUATION AS
THE WEEK PROGRESSES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

JAP
Hazardous weather outlook, Feb 19, 3:26 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CST MON FEB 19 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-200930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
326 AM CST MON FEB 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS A STRONG STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN
PLAINS...THUNDERSTORMS ARE POSSIBLE SATURDAY...SATURDAY
NIGHT...AND SUNDAY. THE POTENTIAL EXISTS FOR A WIDESPREAD SEVERE
WEATHER EVENT ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY.

JP

In the hours before

Special weather statement, Feb 19, 7:06 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
706 AM CST MON FEB 19 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-200000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
706 AM CST MON FEB 19 2007

...STRONG SOUTHERLY WINDS EXPECTED ACROSS THE HEARTLAND TODAY...

IN RESPONSE TO A STORM SYSTEM APPROACHING FROM THE NORTHWEST...BY
MID MORNING SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH...WITH
GUSTS OVER 30 MPH POSSIBLE. THIS WILL HAVE THE MOST PROFOUND
EFFECT ON HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON
EAST TO WEST HIGHWAYS. WINDS SHOULD BEGIN TO DIMINISH AROUND
SUNDOWN.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Jackson

When
February 19, 12:00 PM CST to 6:00 PM CST
Where
Jackson forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10084.